MAUDE Adverse Event Report: AESCULAP AG PATELLA 3-PEGS P3; KNEE ENDOPROSTHESES

AESCULAP AG PATELLA 3-PEGS P3; KNEE ENDOPROSTHESES
Model Number NX043
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference code: nx013z).Device name as as vega ps femoral comp.Cemented).Serial number: n/a batch number: 51918968 udi device identifier: (b)(4).Udi production identifier :(b)(4).Basic udi-di n/a.Unit of use udi: (b)(4).Manufacturing date: 2013-03-01.Reference code: nx055z).Device name as as vega ps tibial plateau cemented t3.Serial number: n/a batch number: 51953020 udi device identifier: (b)(4).Udi production identifier: (b)(4).Basic udi: di n/a.Unit of use udi: (b)(4).Manufacturing date: 2013-07-02.Ref.Code; device name; batch#: nx043; patella 3-pegs; p3 51962680.Nx131; vega ps gliding surface t3/3+ 12mm 51904696.Nn260p; plug f/tibial plateau; 51974495.Investigation: no product at hand.Therefore, an investigation at the product is not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers, and the products found to be according to our specification valid at the time of production.There are 2 similar complaints against the same lot number: 51918968.(all registered as leading component).There are 4 similar complaints against the same lot number: 51904696.(all registered as involved component).Explanation and rationale: in the light of the little information received, and due the circumstance that we did not received the complained devices it is not possible to determine a root cause for the mentioned failure.Corrective action: for this topic (vega loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with vega knee components.As a result of having the product implanted the patient has experienced pain and swelling in left knee, and normal daily activities was restricted due to pain.Intraoperative findings during replacement surgery were a well-fixed patellar component and loosening of the tibial and femoral components, which resulted in revision surgery.The primary surgery occurred on (b)(6) 2013 and the revision surgery occured on (b)(6) 2016.Cement used: zimmer palacos r radiopaque bone cement.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event / malfunction is filed under reference (b)(4).Involved components: nx013z (ps femur cemented f6n lt); nx043 (universal patella p3); nx055z (ps tibia cemented t3); nx131(ps pe insert t3/t3+,12mm); nn260p (peek plug f/tibia).Associated medwatches: 2916714-2020-00555; 2916714-2020-00557; 2916714-2020-00558; 2916714-2020-00559.

Brand Name
PATELLA 3-PEGS P3
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10809672
Report Number2916714-2020-00556
Device Sequence Number17179000
Product Code JWH
UDI-Device Identifier04046963810290
UDI-Public4046963810290
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2018
Device Model NumberNX043
Device Catalogue NumberNX043
Device Lot Number51962680
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/15/2019
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;